QUASI-morphisms and L p-metrics on groups of volume-preserving diffeomorphisms

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


Let M be a smooth compact connected oriented manifold of dimension at least two endowed with a volume form μ. We show that every homogeneous quasi-morphism on the identity component Diff 0(M, μ) of the group of volume-preserving diffeomorphisms of M, which is induced by a quasi-morphism on the fundamental group π 1(M), is Lipschitz with respect to the L p-metric on Diff 0(M, μ). As a consequence, assuming certain conditions on π 1(M), we construct bi-Lipschitz embeddings of finite dimensional vector spaces into Diff 0(M, μ).

Original languageEnglish
Pages (from-to)255-270
Number of pages16
JournalJournal of Topology and Analysis
Issue number2
StatePublished - 1 Jun 2012
Externally publishedYes


  • Diffeomorphisms groups
  • bi-Lipschitz embeddings
  • braid groups
  • quasi-morphisms
  • right-invariant metrics

ASJC Scopus subject areas

  • Analysis
  • Geometry and Topology


Dive into the research topics of 'QUASI-morphisms and L p-metrics on groups of volume-preserving diffeomorphisms'. Together they form a unique fingerprint.

Cite this